It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-10-2005, 06:22 PM   #1
Member
(male)
 
Join Date: Apr 2005
Posts: 62
ricrokrol HB User
SEROQUEL & ER

I ended up at the ER this morning I believe because I up my dosage from 50mg seroquel to 75, to try to help me sleep better, my pscharist told me it was a mild dosage that i should work up to 100mg , whcih was still suppose to be mild dosage. one and half hrs after taking it, myheart beat went crazy and my blood pressure went up to 170/105 my opulse rate was 115 lying down. I also take 1200mg lithum daily. I feel i need the seroquel to sleep, maybe i should just took it with the 5mg valium like I usually do. I was trying to come off the valium and just take the seroquel, has anyone else had any problems with rapid heart beat while taking seroquel. It seems that every medicine I have ever taken that says it can cause rapid heart beats, does cause it for me. Trazadone,amptriptyline,seroqule all have done that, yet I'm 33 year old male who according to the doctors have a strong heart. I have had stressechos and normal echos done, due to alot of anxiety attacks 2-3 years ago. Can anyone recommend a medicine wheter antipscyotic or not that works great for sleep and causes them not to have rapid heart beats. I had heard risperadal was good for sleep, but when I went to the web site , one of the manin side effects they list is rapid heart beat. PLEASE HELP ME. Thank you

 
Old 04-10-2005, 07:22 PM   #2
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,622
Jennita HB User
Re: SEROQUEL & ER

Quote:
Originally Posted by ricrokrol
I ended up at the ER this morning I believe because I up my dosage from 50mg seroquel to 75, to try to help me sleep better, my pscharist told me it was a mild dosage that i should work up to 100mg , whcih was still suppose to be mild dosage. one and half hrs after taking it, myheart beat went crazy and my blood pressure went up to 170/105 my opulse rate was 115 lying down. I also take 1200mg lithum daily. I feel i need the seroquel to sleep, maybe i should just took it with the 5mg valium like I usually do. I was trying to come off the valium and just take the seroquel, has anyone else had any problems with rapid heart beat while taking seroquel. It seems that every medicine I have ever taken that says it can cause rapid heart beats, does cause it for me. Trazadone,amptriptyline,seroqule all have done that, yet I'm 33 year old male who according to the doctors have a strong heart. I have had stressechos and normal echos done, due to alot of anxiety attacks 2-3 years ago. Can anyone recommend a medicine wheter antipscyotic or not that works great for sleep and causes them not to have rapid heart beats. I had heard risperadal was good for sleep, but when I went to the web site , one of the manin side effects they list is rapid heart beat. PLEASE HELP ME. Thank you
Besides the side effect possibility, perhaps if you are coming off valium you are experiencing a withdrawal symptom; rapid heartrate, insomnia, nervousness, headache, panic are some of the typical withdrawal symptoms from Valium and other benzos; can happen even at smaller dosages.

Now, the fact that Seroquel can cause rapid heartrate doesn't mean it only happens at larger doses because everyone is different and since they have no standard measures for brain chemicals, it's hard to say when someone is having too much other than to experience an adverse effect like you have.

Anyway, I'm not a doc but have read up and alot of these drugs are very per-chance because of lack of proper biological tests for brain chemicals and thus alot is based on pure theory and drug effects. Meanwhile, the brain does regulate such things as heartrate, blood pressure, hormones, etc. so when it is effected by chemicals I imagine it loses some of that control.

Keep in mind if you are perhaps having Valium withdrawals then you might have to taper off very slowly or just keep the Valium and have the lower dosage of Seroquel.

If sleep has been worse lately, could be tolerance to what once worked(the 5 mgs. of Valium and Seroquel dose as well. Most the time psychoactive drugs will in due time produce tolerance as the brain attempts to combat chemical control; that combat/defense is what tolerance is.

 
Sponsors Lightbulb
   
Old 04-11-2005, 08:40 AM   #3
Inactive
(female)
 
Join Date: Mar 2005
Location: Minnesota, just moved from California where I lived my whole life.
Posts: 441
polarized13 HB User
Re: SEROQUEL & ER

Hi Ric,

I would not take the advice of anyone besides a doctor concerning medications. It is not possible to just read up on a subject, and then give advice to someone about a medical condition.

Most of us here are people with bipoar disorder, or loved ones of bipolars. This is a support group for those of us to offer encuragement, and advice on how to maneuver around the health care system in order to get the best health care, and also share our experiences on certain kinds of meds and therapies. Beyond that we are all out of our league.

Please find a doctor who you trust and can talk to about all of your concerns.

Good luck, and best wishes

~~heather~~

Ps. I've notice you have posted three different threads in the last couple of days on basically the same subject. You can continue to post on the same thread and just keep it going, unless you have something completely different to discuss...... It keeps the board from getting too cluttered.

Last edited by polarized13; 04-11-2005 at 01:50 PM.

 
Old 04-11-2005, 02:48 PM   #4
Senior Member
(female)
 
Join Date: Feb 2005
Location: Saint Louis, Missouri
Posts: 169
Kahlia25 HB User
Lightbulb Re: SEROQUEL & ER

I cannot take seroquel as it makes my heartrate go nuts. At 150 mgs. IF I take 25 mgs for anxiety, I constantly lick my lips, move my feet and count.,....my Psych. told me it is just NOT a good drug for me. Check with your Dr. about those symptoms as some people cannot take a large dose....it is a side effect.......Hope you feel better......Kahlia
__________________
I have seen many things BUT the most terrible thing I have ever seen was the lack of compassion for another.....................Kahlia

 
Old 04-12-2005, 03:24 AM   #5
Member
(male)
 
Join Date: Apr 2005
Posts: 62
ricrokrol HB User
Re: SEROQUEL & ER

Kahlia, thx for the info. I was doing ok on 50mg day with lithium, sleeping great. i also added 5mg valium. I just up it 25 mg mg to 75mg and thats when i had terrible racing heart experience. My psycharist wanted me to gradually get up to 100mg a day , and then stop taking the valium,. Yesterday I didnt take it at all and took 15mg valium 9which is pushing it) and it was 4 hrs later before i feel asleep after working third shift the night before. May I ask what you currently take and does it help you sleep? Trazadone and amptriptyline both caused me to have the side effects of rapid heart beat. It seems likes every medicine that lists rapid heart beat as possible side effect happens to me. I was thinking about trying risperdal , but on its web site it lists rapid heaart beat as a side effect.. Any advice would be appreciated.

 
Old 04-12-2005, 12:58 PM   #6
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: SEROQUEL & ER

Hi . I wanted to respond sooner! I just wanted to offer my support and I hope your dr can help you to figure your meds out. I know it is frustrating, as I am trying myself. My pdoc gave me ambien to sleep and it doesnt work for me. Hugs to you!! Love, Lori

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wellbutrin & Seroquel? ginger3130 Bipolar Disorder 6 08-26-2009 09:34 AM
Pristiq & Seroquel? ginger3130 Bipolar Disorder 12 08-21-2009 03:45 AM
Seroquel?????? Sunshinegirl Bipolar Disorder 36 06-21-2007 07:05 PM
MD prescribed Seroquel but I am not schizophrenic? ElizabethLost Schizophrenia 39 04-25-2007 03:14 AM
Tegretol and Insomnia & Seroquel and fear of Tardive dyskinesia NutshellNutter Bipolar Disorder 2 03-24-2007 09:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), barbara000 (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 04:17 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!